MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A28-28/C95-O20V
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Death (1802); Rupture (2208)
Date of Event 05/15/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.Device remains implanted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 3.5 years post initial procedure, a type 1 (origin unknown) endoleak was reported.Patient was admitted and intervention was not recommended due to patient's poor health condition.The patient elected palliative care.The patient expired on (b)(6) 2019.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The type ia endoleak, sac enlargement (amount not specified), rupture and death complaints are confirmed.The patient was not an interventional or surgical candidate due to poor overall health and was sent home with palliative care and ultimately passed away.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The type ia endoleak, sac enlargement (amount not specified), rupture and death complaints are confirmed.The patient was not an interventional or surgical candidate due to poor overall health and was sent home with palliative care and ultimately passed away.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Corrections: d2: product description - updated; d4: model #/lot #/expiration date/udi # - updated; d11: concomitant medical devices - updated; h4: manufacturer date - updated; h6: result code: remove code 3233; h6: conclusion code: remove code 11.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9511886
Report Number2031527-2019-00621
Device Sequence Number14198479
Product Code MIH
UDI-Device Identifier00818009010032
UDI-Public(01)00818009010032(17)171126
Combination Product (Y/N)N
Initial Reporter StateAL
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2015
Device Model NumberA28-28/C95-O20V
Device Lot Number1272455002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer12/04/2019
12/04/2019
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date05/04/2020
05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT (LN 1290517-011).; AFX BIFURCATED STENT GRAFT (LN 1290517-011).; VELA SUPRARENAL, LOT 1272455002.; VELA SUPRARENAL, LOT 1272455002
Outcome Attributed to Adverse Event Death;
Patient Age87 YR